Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 122, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2018, 8:49 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 8:49 PM MDT (02:49 UTC)
- Expired
- Jun 6, 2018, 9:17 PM MDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 144 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 7:32 PM MST | Severe Thunderstorm Watch | SPC | 135 days |
| Jun 6, 4:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
792 WUUS53 KLBF 070249 SVRLBF NEC031-161-070330- /O.NEW.KLBF.SV.W.0122.180607T0249Z-180607T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 849 PM MDT WED JUN 6 2018 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... West central Cherry County in north central Nebraska... East central Sheridan County in the Panhandle of Nebraska... * Until 930 PM MDT. * At 848 PM MDT, a severe thunderstorm was located 22 miles southeast of Rushville, moving north at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Billys Lake, Intersection of Highway 27 and Mills Road and Highway 27 crossing the Niobrara River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4236 10210 4241 10244 4273 10222 4266 10192 TIME...MOT...LOC 0248Z 196DEG 12KT 4247 10219 HAIL...1.00IN WIND...<50MPH $$ Power
2 follow-up statements
905 WWUS53 KLBF 070306 SVSLBF Severe Weather Statement National Weather Service North Platte NE 906 PM MDT WED JUN 6 2018 NEC031-161-070330- /O.CON.KLBF.SV.W.0122.000000T0000Z-180607T0330Z/ Cherry NE-Sheridan NE- 906 PM MDT WED JUN 6 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR WEST CENTRAL CHERRY AND EAST CENTRAL SHERIDAN COUNTIES... At 905 PM MDT, a severe thunderstorm was located 21 miles southeast of Rushville, moving north at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Billys Lake, Intersection of Highway 27 and Mills Road and Highway 27 crossing the Niobrara River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4240 10208 4248 10239 4273 10222 4266 10192 TIME...MOT...LOC 0305Z 196DEG 12KT 4249 10218 HAIL...1.00IN WIND...<50MPH $$ Power
094
WWUS53 KLBF 070317
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
917 PM MDT WED JUN 6 2018
NEC031-161-070326-
/O.CAN.KLBF.SV.W.0122.000000T0000Z-180607T0330Z/
Cherry NE-Sheridan NE-
917 PM MDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHERRY AND EAST
CENTRAL SHERIDAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4240 10208 4248 10239 4273 10222 4266 10192
TIME...MOT...LOC 0316Z 196DEG 12KT 4256 10215
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:29 PM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 6, 5:29 PM MDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 629 PM CDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 238 PM CDT Wed Jun 6 2018 In the near term rap and hrr in fair agreement with development of thunderstorms along the stationary boundary over southwest Nebraska this afternoon. Steep lapse rates and drier mid level sounding would suggest strong winds initially. Weaker low level jet develops over northwest Kansas this afternoon around 20kts. Low level jet ramps up to 45 kts through 06z with biggest push from 03z through 06z. sb capes around 1800 with mu capes increasing to around 3000 joules. Upslope easterly flow will aid in convergence and lift. fairly strong 500mb wave will move across the area coinciding with the max low level jet. Pwats around 130 percent of normal around an inch, with thunderstorms capable of moderate to heavy rainfall. A stronger wave rounds the ridge Thursday with temperatures knocked back into the 80s another round of thunderstorms in late afternoon early evening. .LONG TERM...(Thursday night through Wednesday) Issued at 238 PM CDT Wed Jun 6 2018 Friday through Sunday typical summer time pattern with storms firing off the front range and then moving across the plains into western Nebraska late afternoon and evening. Highs around 90 through the period. A strong trough will move out of the Pacific Northwest and onto the northern plains Sunday sending a cool front through the area Sunday night into Monday with thunderstorms and temperatures back in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 630 PM CDT Wed Jun 6 2018 Timing of thunderstorms, especially across the southern two-thirds of the area will be the main forecast challenge. Newest CAMS suggest storms congealing and growing upscale and moving across much of the area overnight. Low level jet may be a factor as well, however have not included in the TAF at this time since it will be in and near convection. KVTN will have the lesser chance for storms because of its more northern proximity. Once storms move out there will likely be convective debris in the form of mid level clouds in the morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Power LONG TERM...Power AVIATION...Stoppkotte
Hazardous weather outlook, Jun 6, 5:06 PM MDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 606 PM CDT Wed Jun 6 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-072315- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 606 PM CDT Wed Jun 6 2018 /506 PM MDT Wed Jun 6 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A chance for severe thunderstorms exists tonight across the area. A stationary front along Highway 2 across the western Sandhills will be the focus for scattered severe thunderstorms this evening. Other thunderstorms will move in from the west overnight. The area of concern initially will be west of a line from Merriman in Cherry county to North Platte and Hayes Center. As the area of storms congeal and expand, the storms will move east across parts of the central Sandhills and much of southwest Nebraska overnight. Damaging winds and hail are the primary hazards. An isolated brief tornado may form and some storms may also be capable of locally heavy rainfall which could produce minor flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Severe thunderstorms are possible Thursday evening. The area of concern is generally north and west of a line from Mills to Thedford to Crescent Lake and the hazards are damaging winds and hail. The threat of severe weather continues late Friday afternoon and Friday evening. The area of concern is generally along and north of Interstate 80 and the hazards are wind damage and large hail. Thunderstorms are possible Saturday night. The potential for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed south of Interstate 80 this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 6, 8:19 PM MDT, 30 minutes before
Special Weather Statement National Weather Service North Platte NE 819 PM MDT WED JUN 6 2018 NEZ023-024-094-070300- Hooker NE-Grant NE-Western Cherry NE- 819 PM MDT WED JUN 6 2018 ...SPECIAL WEATHER STATEMENT... At 819 PM MDT, Doppler radar was tracking a strong thunderstorm near Whitman, or 26 miles west of Mullen, moving east at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Whitman, Carr Lake, Duluth, Hecla and Weir. This includes Highway 2 between mile markers 149 and 180. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 100 AM MDT for north central and west central Nebraska. LAT...LON 4192 10172 4209 10170 4215 10113 4188 10111 TIME...MOT...LOC 0219Z 267DEG 11KT 4200 10156 Power
Local storm report, Jun 6, 8:22 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
922 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND GST 5 S ROSCOE 41.06N 101.60W
06/06/2018 E60 MPH KEITH NE PUBLIC
&&
THORNESpecial weather statement, Jun 6, 8:24 PM MDT, 25 minutes before
Special Weather Statement National Weather Service North Platte NE 824 PM MDT WED JUN 6 2018 NEZ004-070315- Sheridan NE- 824 PM MDT WED JUN 6 2018 ...SPECIAL WEATHER STATEMENT... At 824 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles south of Hay Springs, moving northeast at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rushville, Diamond Lake, Smith Lake State Wildlife Management Area and Highway 250 crossing the Niobrara River. This includes the following highways... Highway 20 between mile markers 88 and 89. Highway 250 between mile markers 16 and 47. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 100 AM MDT for the Panhandle of Nebraska. LAT...LON 4225 10242 4242 10273 4272 10253 4267 10226 TIME...MOT...LOC 0224Z 214DEG 13KT 4245 10256 Power
Special weather statement, Jun 6, 8:30 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
930 PM CDT WED JUN 6 2018
NEZ058-069-070-070315-
Chase NE-Hayes NE-Perkins NE-
930 PM CDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...CHASE AND
NORTHWESTERN HAYES COUNTIES UNTIL 1015 PM CDT/915 PM MDT/...
At 930 PM CDT/830 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Madrid to near Lamar.
Movement was southeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Imperial, Madrid, Lamar, Champion, Crete, Chase and Wanamaker State
Wildfire Management Area.
This includes Highway 61 between mile markers 41 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for southwestern Nebraska.
LAT...LON 4069 10205 4090 10151 4068 10124 4045 10166
4042 10205
TIME...MOT...LOC 0230Z 318DEG 21KT 4081 10153 4062 10193
ETLocal storm report, Jun 6, 8:33 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
933 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 1 ESE IMPERIAL 40.51N 101.62W
06/06/2018 M46 MPH CHASE NE ASOS
ASOS KIML.
&&
ETLocal storm report, Jun 6, 8:47 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
947 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 14 S RUSHVILLE 42.51N 102.47W
06/06/2018 E1.50 INCH SHERIDAN NE PUBLIC
MOST OF THE HAIL WAS PENNY TO NICKEL SIZE WITH A FEW PING
PONG BALL SIZE
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:27 PM MDT | Special Weather Statement | LBF | Grant | 48 min |
| Jun 6, 6:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 45 min |
| Jun 6, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 44 min |
| Jun 6, 6:53 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 52 min |
| Jun 6, 7:13 PM MDT | Areal Flood Advisory | LBF | Deuel, Keith, Perkins | 3 hr |
| Jun 6, 7:27 PM MDT | Tornado Warning | LBF | Keith, Perkins | 33 min |
| Jun 6, 7:34 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 41 min |
| Jun 6, 7:49 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jun 6, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 32 min |
| Jun 6, 7:59 PM MDT | Special Weather Statement | LBF | Grant | 46 min |
| Jun 6, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 44 min |
| Jun 6, 8:05 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 40 min |
| Jun 6, 8:16 PM MDT | Special Weather Statement | LBF | Hooker | 44 min |
| Jun 6, 8:19 PM MDT | Special Weather Statement | LBF | Hooker | 41 min |
| Jun 6, 8:24 PM MDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Jun 6, 8:30 PM MDT | Special Weather Statement | LBF | Chase | 45 min |
| Jun 6, 8:32 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 43 min |
| Jun 6, 8:34 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| Jun 6, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 32 min |
| Jun 6, 8:45 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 34 min |
| Jun 6, 8:52 PM MDT | Special Weather Statement | LBF | Chase | 38 min |
| Jun 6, 9:02 PM MDT | Special Weather Statement | LBF | Lincoln | 28 min |
| Jun 6, 9:07 PM MDT | Special Weather Statement | LBF | Wheeler | 38 min |
| Jun 6, 9:12 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 48 min |
| Jun 6, 9:18 PM MDT | Special Weather Statement | LBF | Thomas | 42 min |
| Jun 6, 9:20 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jun 6, 9:24 PM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Jun 6, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 61 min |
| Jun 6, 9:33 PM MDT | Special Weather Statement | LBF | Thomas | 42 min |
| Jun 6, 9:39 PM MDT | Special Weather Statement | LBF | Logan | 51 min |
| Jun 6, 9:46 PM MDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jun 6, 9:54 PM MDT | Special Weather Statement | LBF | Thomas | 51 min |
| Jun 6, 9:55 PM MDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 6, 9:59 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 6, 10:11 PM MDT | Special Weather Statement | LBF | Brown | 49 min |
| Jun 6, 10:28 PM MDT | Special Weather Statement | LBF | Wheeler | 47 min |
| Jun 6, 10:42 PM MDT | Special Weather Statement | LBF | Blaine, Brown | 48 min |
| Jun 6, 10:58 PM MDT | Special Weather Statement | LBF | Garfield | 47 min |
| Jun 6, 11:00 PM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| Jun 6, 11:06 PM MDT | Special Weather Statement | LBF | Custer | 39 min |
| Jun 6, 11:14 PM MDT | Special Weather Statement | LBF | Loup | 46 min |
| Jun 6, 11:35 PM MDT | Special Weather Statement | LBF | Loup | 40 min |
| Jun 6, 11:46 PM MDT | Special Weather Statement | LBF | Gosper | 29 min |
| Jun 7, 12:00 AM MDT | Special Weather Statement | LBF | Loup | 45 min |
| Jun 7, 12:07 AM MDT | Special Weather Statement | LBF | Garfield, Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.